DOCUMENTA MATHEMATICA, Vol. 14 (2009), 653-672

Benedictus Margaux

Vanishing of Hochschild Cohomology for Affine Group Schemes and Rigidity of Homomorphisms between Algebraic Groups

Let $k$ be an algebraically closed field. If $\bG$ is a linearly reductive $k$--group and $\bH$ is a smooth algebraic $k$--group, we establish a rigidity property for the set of group homomorphisms $\bG \to \bH$ up to the natural action of $\bH(k)$ by conjugation. Our main result states that this set remains constant under any base change $K/k$ with $K$ algebraically closed. This is proven as consequence of a vanishing result for Hochschild cohomology of affine group schemes.

2000 Mathematics Subject Classification: 20G05

Keywords and Phrases: Group schemes, representations, linearly reductive group, deformation theory.

Full text: dvi.gz 42 k, dvi 100 k, ps.gz 1008 k, pdf 232 k.